Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2005, 8:50 PM EDT for Bourbon County, Clark County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 8:50 PM EDT (00:50 UTC)
- Expired
- May 19, 2005, 9:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KY, Clark County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 200051
SVRLMK
KYC017-049-200130-
/O.NEW.KLMK.SV.W.0080.050520T0050Z-050520T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY
CLARK COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 930 PM EDT
* AT 848 PM EDT(748 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF LEXINGTON TO 7 MILES NORTHEAST OF LEXINGTON TO
LEXINGTON...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARIS AROUND 900 PM EDT
WINCHESTER BY 905 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3784 8402 3783 8407 3787 8418 3788 8427
3792 8428 3790 8434 3801 8432 3802 8428
3806 8428 3811 8437 3828 8437 3833 8421
3819 8400 3813 8408 3795 8399
$$
CS2 follow-up statements
000
WWUS53 KLMK 200111
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT THU MAY 19 2005
KYC017-049-200130-
/O.CON.KLMK.SV.W.0080.000000T0000Z-050520T0130Z/
BOURBON KY-CLARK KY-
911 PM EDT THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM EDT FOR
CLARK AND BOURBON COUNTIES...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WINCHESTER TO FORD...OR
ALONG A LINE EXTENDING FROM 17 MILES EAST OF LEXINGTON TO 13 MILES
EAST OF LEXINGTON TO 11 MILES SOUTHEAST OF LEXINGTON...MOVING
SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRAPP BY 925 PM EDT(825 PM CDT)
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR EASTERN KENTUCKY.
LAT...LON 3784 8402 3783 8407 3787 8418 3788 8427
3792 8428 3790 8434 3801 8432 3802 8428
3806 8428 3811 8437 3828 8437 3833 8421
3819 8400 3813 8408 3795 8399
$$
SCHOTT000
WWUS53 KLMK 200129
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 PM EDT THU MAY 19 2005
KYC017-049-200138-
/O.EXP.KLMK.SV.W.0080.000000T0000Z-050520T0130Z/
BOURBON KY-CLARK KY-
928 PM EDT THU MAY 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND BOURBON COUNTIES
EXPIRES AT 930 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR EASTERN KENTUCKY.
LAT...LON 3784 8402 3783 8407 3787 8418 3788 8427
3792 8428 3790 8434 3801 8432 3802 8428
3806 8428 3811 8437 3828 8437 3833 8421
3819 8400 3813 8408 3795 8399
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:42 PM EDT, 8 minutes earlier.
Area forecast discussion, May 19, 8:42 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 842 PM EDT THU MAY 19 2005 .UPDATE... LARGE AREAS OF THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO REPEAT OVER THE SAME PLACES WITH ADDITIONAL DEVELOPMENT UPSTREAM OVER ILLINOIS AND INDIANA. WATER PROBLEMS HAVE ALREADY BEGUN AND WILL CONTINUE OVERNIGHT. THUS HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA FOR OVERNIGHT. UPDATE... UPDATED GRIDS AND ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH FOR EASTERN SECTIONS OF THE CWFA. SCATTERED STRONG STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS AS THEY TREK EASTWARD ACROSS THE AREA. SHORT TERM(TONIGHT THROUGH SUNDAY AFTERNOON): MOST IMPORTANT PROBLEM IS DEALING WITH THE SEVERE WEATHER THREAT ACROSS THE FA THIS EVENING INTO TONIGHT. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE DAMAGING AND HAIL. EXPECT A RATHER EXTENDED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THE BEST SYNOPTIC SCALE FORCING WITH COOLER TEMPERATURES ALOFT AND STEEPER LAPSE RATES WILL NOT MOVE INTO THE REGION UNTIL THE EVENING AND OVERNIGHT HOURS. ONCE THIS ACTIVITY CLEARS THE FA DURING FRIDAY...DRY AND PLEASANT WEATHER FOR THE REMAINDER OF THE SHORT TERM. ONLY MODEST CHANGES TO CURRENT FORECAST TRENDS WERE NEEDED FOR THE SHORT TERM. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST. FLASH FLOOD WATCH OVERNIGHT. .KY...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST ALONG AND WEST OF A LINE FROM HENRY COUNTY...TO LARUE COUNTY...TO SIMPSON COUNTY. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT/1100 PM CDT ALONG AND EAST OF A LINE FROM FRANKLIN COUNTY...TO MARION COUNTY...TO ALLEN COUNTY. FLASH FLOOD WATCH OVERNIGHT ALL AREAS. && 13/AB/JSD
Hazardous weather outlook, May 19, 11:30 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1130 AM EDT (1030 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS CONTINUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. DEEP SOUTHWESTERLY FLOW AT MID LEVELS WILL BE FAVORABLE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND SOME SEVERE HAIL. OVERNIGHT TONIGHT...AN UPPER LEVEL LOW...WITH COOL MID LEVEL TEMPERATURES...WILL MOVE SOUTHEASTWARD ACROSS THE OHIO RIVER. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT WITH MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING POSSIBLE. THERE COULD WELL BE A BREAK IN THUNDERSTORM ACTIVITY THIS EVENING BETWEEN CONVECTION THIS AFTERNOON AND LATER TNGT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JSD
In the hours before
Local storm report, May 19, 7:26 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW FERN CREEK 38.13N 85.64W
05/19/2005 0.25 INCH JEFFERSON KY OFFICIAL NWS OBS
PEA SIZE HAIL AT THE NWS OFFICE
&&
MRCLocal storm report, May 19, 7:32 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL CRESTWOOD 38.34N 85.48W
05/19/2005 1.75 INCH OLDHAM KY LAW ENFORCEMENT
REPORT RELAYED BY BROADCAST MEDIA.
&&
MRCLocal storm report, May 19, 7:46 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD BEDFORD 38.59N 85.32W
05/19/2005 TRIMBLE KY LAW ENFORCEMENT
SEVERAL ROADS IN THE COUNTY ARE CLOSED DUE TO STREAMS AND
CREEKS FLOWING OUT OF THEIR BANKS.
&&
MRCLocal storm report, May 19, 7:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL BRANDENBURG 38.00N 86.18W
05/19/2005 0.88 INCH MEADE KY NWS EMPLOYEE
&&
MRCLocal storm report, May 19, 8:05 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SHELBYVILLE 38.22N 85.23W
05/19/2005 1.00 INCH SHELBY KY AMATEUR RADIO
&&
MRCLocal storm report, May 19, 8:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
05/19/2005 JEFFERSON KY TRAINED SPOTTER
HIGH WATER WAS COVERING ROADWAYS IN THE VICINITY OF
VETERANS HOSPITAL.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:12 PM EDT | Flash Flood Warning | LMK | Franklin | 93 min |
| May 19, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
| May 19, 8:31 PM EDT | Flash Flood Warning | LMK | Anderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 10 more | 119 min |
| May 19, 8:35 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 25 min |
| May 19, 8:57 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 63 min |
| May 19, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 44 min |
| May 19, 9:18 PM EDT | Tornado Warning | LMK | Logan | 49 min |
| May 19, 9:35 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 40 min |
| May 19, 9:50 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Larue, Lincoln, Madison, Marion and 3 more | 3 hr |
| May 19, 9:56 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 49 min |
| May 19, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 47 min |
| May 19, 10:04 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 64 min |
| May 19, 10:15 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 46 min |
| May 19, 10:27 PM EDT | Flash Flood Warning | LMK | Anderson, Bullitt, Clark, Fayette, Franklin, Jefferson and 4 more | 2 hr |
| May 19, 10:34 PM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 116 min |
| May 20, 12:40 AM EDT | Flash Flood Warning | LMK | Grayson, Hart | 2 hr |
| May 20, 1:21 AM EDT | Flash Flood Warning | LMK | Allen, Barren, Clinton, Cumberland, Metcalfe, Monroe | 84 min |
| May 20, 2:29 AM EDT | Flash Flood Warning | LMK | Warren | 2 hr |
| May 20, 2:46 AM EDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 3 hr |
| May 20, 4:30 AM EDT | Flash Flood Warning | LMK | Warren | 3 hr |
| May 20, 5:45 AM EDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.